Format

Send to

Choose Destination
See comment in PubMed Commons below
Rheumatol Int. 2012 Dec;32(12):4023-6. doi: 10.1007/s00296-010-1525-z. Epub 2010 May 18.

A fatal case of acute exacerbation of interstitial lung disease in a patient with rheumatoid arthritis during treatment with tocilizumab.

Author information

1
Unit of Translational Medicine, Department of Immunology and Rheumatology, Graduate School of Biomedical Sciences, Nagasaki University, 1-7-1 Sakamoto, Nagasaki 852-8501, Japan. shinya22@nagasaki-u.ac.jp

Abstract

A 68-year-old man, who was a patient with established rheumatoid arthritis (RA) with RA-associated interstitial lung disease (RA-ILD) and pulmonary emphysema, began taking tocilizumab. Subsequently, he developed dyspnea parallel to improvement of RA. At 10 months after the administration of tocilizumab, he was urgently admitted because of exacerbation of ILD. He died despite receiving steroid pulse therapy and antibiotic therapy on a respirator. This is the first case report to describe the exacerbation of ILD during treatment with tocilizumab in the postmarketing surveillance (PMS) period.

PMID:
20480164
DOI:
10.1007/s00296-010-1525-z
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center